Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Monotone maps of hereditarily indecomposable continua


Author: Wayne Lewis
Journal: Proc. Amer. Math. Soc. 75 (1979), 361-364
MSC: Primary 54F20; Secondary 54B20, 54C10
DOI: https://doi.org/10.1090/S0002-9939-1979-0532166-6
MathSciNet review: 532166
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that every hereditarily indecomposable continuum is the image under an open, monotone map of a one-dimensional hereditarily indecomposable continuum. Thus there exists a one-dimensional hereditarily indecomposable continuum with infinite dimensional hyperspace.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20, 54B20, 54C10

Retrieve articles in all journals with MSC: 54F20, 54B20, 54C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0532166-6
Keywords: Continuum, indecomposable, monotone, hyperspace
Article copyright: © Copyright 1979 American Mathematical Society